Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 97, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 12, 2016, 3:48 PM EDT for Brunswick County, North Carolina. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2016, 3:48 PM EDT (19:48 UTC)
- Expired
- Jul 12, 2016, 4:16 PM EDT
- In force
- 28 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Brunswick County, NC
The radar
The Wilmington radar (KLTX), 25 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
107
WUUS52 KILM 121948
SVRILM
NCC019-122030-
/O.NEW.KILM.SV.W.0097.160712T1948Z-160712T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
348 PM EDT TUE JUL 12 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BRUNSWICK COUNTY IN SOUTHEASTERN NORTH CAROLINA...
* UNTIL 430 PM EDT
* AT 347 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHALLOTTE...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OAK ISLAND...SHALLOTTE...HOLDEN BEACH...CASWELL BEACH...
OCEAN CREST PIER...YAUPON BEACH...BOILING SPRING LAKES...
ST. JAMES...SOUTHPORT...SUPPLY...BISHOP...TOWN CREEK...
MILL CREEK...LONG BEACH...
BRUNSWICK COUNTY COMMUNITY COLLEGE MAIN CAMPUS...CIVIE TOWN...
MAKATOKA...RUSSTOWN...WINNABOW AND VARNAMTOWN.
THIS INCLUDES US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 11
AND 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3388 7802 3389 7802 3391 7814 3391 7830
3396 7845 3411 7845 3421 7808 3388 7801
TIME...MOT...LOC 1947Z 274DEG 22KT 3404 7837
HAIL...1.00IN
WIND...60MPH
$$
JDW2 follow-up statements
987
WWUS52 KILM 122004
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
404 PM EDT TUE JUL 12 2016
NCC019-122030-
/O.CON.KILM.SV.W.0097.000000T0000Z-160712T2030Z/
BRUNSWICK NC-
404 PM EDT TUE JUL 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHEASTERN BRUNSWICK COUNTY...
AT 404 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BRUNSWICK
COUNTY COMMUNITY COLLEGE MAIN CAMPUS...OR 9 MILES NORTHEAST OF
SHALLOTTE...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
OAK ISLAND...CASWELL BEACH...YAUPON BEACH...OCEAN CREST PIER...
BOILING SPRING LAKES...ST. JAMES...SOUTHPORT...SUPPLY...BISHOP...
TOWN CREEK...MILL CREEK...LONG BEACH...
BRUNSWICK COUNTY COMMUNITY COLLEGE MAIN CAMPUS...CIVIE TOWN...
MAKATOKA...WINNABOW...VARNAMTOWN...BOLIVIA...
BRUNSWICK NOVANT MEDICAL CENTER AND DOSHER MEMORIAL HOSPITAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3388 7802 3389 7802 3391 7814 3396 7831
3400 7840 3411 7845 3421 7808 3388 7801
TIME...MOT...LOC 2004Z 274DEG 22KT 3403 7824
HAIL...1.00IN
WIND...60MPH
$$
JDW636
WWUS52 KILM 122016
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
416 PM EDT TUE JUL 12 2016
NCC019-122026-
/O.CAN.KILM.SV.W.0097.000000T0000Z-160712T2030Z/
BRUNSWICK NC-
416 PM EDT TUE JUL 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BRUNSWICK COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3388 7802 3389 7802 3391 7814 3396 7831
3400 7840 3411 7845 3421 7808 3388 7801
TIME...MOT...LOC 2013Z 274DEG 22KT 3402 7815
$$
JDWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:43 PM EDT, 5 minutes earlier.
Area forecast discussion, Jul 12, 3:43 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
343 PM EDT TUE JUL 12 2016
.SYNOPSIS...
Scattered showers and thunderstorms will prevail over the next few
days along and south of a stationary front across North Carolina.
Daytime temperatures will rise above normal Wednesday through
Friday. A cold front will stall near the coast into the weekend
then lift back north and weaken through early next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 300 PM Tuesday...A warm and moist southerly flow will
continue through the near term, with the area sandwiched between a
Bermuda high pressure system to the south and a slowly retreating
front to our north over the southern Outer Banks.
A moist and moderately unstable airmass in place this afternoon is
leading to another round of convection, with the initial foci being
near the sea breeze front along the coast and also over our northern
counties in advance of a weak upper disturbance moving in from the
west. Differential heating boundries will also act as a focus for
convection this afternoon. High-res guidance has convection ending
late this evening. Convection will not be as widespread today as
recently seen as mid-level lapse rates are not as favorable for
development and the mid levels are looking dryer as compared to the
past few days. However, model soundings do show high downdraft-cape
values, so any storms that do form have the potential to produce
strong to damaging winds.
Overnight lows will be a bit above normal, with mid 70s most places.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
As of 300 PM Tuesday...The western extension of the Bermuda high
will keep up a warm and moist southwesterly flow over the eastern
Carolinas through the period. A moderately unstable column will lead
to primarily diurnal convection with the chance for thunderstorms on
both days. There will be a gradual warming trend through this
period, with a return to heat index values of right around 105F for
both days. Have issued a Heat Advisory for most of our area for
Wednesday to cover this possibility. It is likely that we will issue
another Heat Advisory for Thursday.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
As of 300 PM Tuesday...Pattern this extended is very similar to last
week as Bermuda high pressure expands across the Southeast while
ridging increases aloft. The only significant difference is that the
airmass will be much cooler than last week, with 850mb temps 18-20C,
instead of in the low 20s. At the same time, a weak cold front
across the Appalachians on Friday will drift SE Saturday into
Sunday, but will encounter the strengthening ridge as evidenced by
increasing 1000-850mb thicknesses. This suggests the front will
stall either right overhead or just NW of the CWA, but will serve as
a focus for convection each aftn/eve with a typical diurnal
increase. By Monday, the ridge strengthens again from whatever
decrease occurred with the front during the wknd, with a return to
warmer temperatures with slightly less convective potential early
next week. While each day will have a chance for tstms, the highest
POP will be during the wknd. Temps will above normal Friday into
Saturday, falling back to climo values for the latter half of the
period.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
As of 18Z...Light S to SE winds are expected at the coastal TAF sites
with the development of the sea breeze front with some backing of
winds inland after 20z. Tstms fired along differential heating
boundary and sea breeze around noon and expect shwrs/tstms to
continue to fire along these localized boundaries in this moist
and unstable environment. Overnight expect very light SW winds
with a decent chance of MVFR BR by 08-09Z at all TAF sites.
Guidance shows fog lifting by 13z. A bit of MVFR/IFR stratus
possible Wed morning as fog lifts between 13 and 14 utc. After 14
utc vfr condtions are expected with possible MVFR/IFR conditions
once again from tstms mainly after 16Z and winding down by
evening.
EXTENDED OUTLOOK...Localized MVFR in ISOLD/SCT thunderstorms each
day between 17Z-01Z, otherwise expect VFR.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 300 PM Tuesday...A weak cold front will continue to extend
from east to west across the Outer Banks as a Bermuda high
Pressure system noses in from the South. A weak trough of low
pressure extends along the coast this afternoon. This setup keep
winds from the SW at 10 to 15 kts through the near term. Seas will
range from 2 to 3 ft. There is a continued chance for
thunderstorms over the waters this afternoon and overnight.
SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
As of 300 PM Tuesday...High pressure over the western Atlantic
will keep winds from the SW at 10 to 15 kts through much of the
the period, with seas of 2 or 3 ft. Winds on Thursday may pick up
to 15 to 20 kts on Thursday afternoon and evening over our SC
waters. No advisories are expected during the short term. However,
there will be a chance for thunderstorms each day, particularly in
the afternoon and evening.
LONG TERM /FRIDAY THROUGH SUNDAY/...
As of 300 PM Tuesday...Bermuda high pressure will control the
synoptic flow through the weekend, with SW winds persisting each
day of the period. Speeds will be pretty uniform, 10-15 kts, with
nocturnal increases to 15 kts or more possible each night. Wave
heights will be 2-4 ft, with a SE swell and SW 5-6 sec wind wave
creating the spectrum.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Heat Advisory from noon to 7 PM EDT Wednesday for SCZ032-033-
039-053>056.
NC...Heat Advisory from noon to 7 PM EDT Wednesday for NCZ087-
105>107-109.
MARINE...None.
&&
NEAR TERM...REK
SHORT TERM...REK
LONG TERM...JDW
AVIATION...RGZHazardous weather outlook, Jul 12, 3:15 PM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 315 PM EDT TUE JUL 12 2016 AMZ250-252-254-256-131915- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 315 PM EDT TUE JUL 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-105>107-109-SCZ032-033-039-053>056-131915- ROBESON-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- 315 PM EDT TUE JUL 12 2016 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HEAT ADVISORIES ARE ALSO LIKELY FOR BOTH THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ096-099-108-110-SCZ017-023-024-131915- BLADEN-COLUMBUS-COASTAL NEW HANOVER-COASTAL BRUNSWICK-MARLBORO- DARLINGTON-DILLON- 315 PM EDT TUE JUL 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAT ADVISORIES ARE LIKELY FOR BOTH THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 12, 11:32 AM EDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1132 AM EDT TUE JUL 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 AM TSTM WND DMG WHITE POND 34.09N 78.93W
07/12/2016 HORRY SC PUBLIC
TWO TREES DOWN NEAR DECATUR RD AND AUDIE RD
&&
EVENT NUMBER ILM1600228
RHLocal storm report, Jul 12, 11:34 AM EDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON NC
1134 AM EDT TUE JUL 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND DMG WHITE POND 34.09N 78.93W
07/11/2016 HORRY SC PUBLIC
TWO TREES DOWN NEAR DECATUR RD AND AUDIE RD
&&
CORRECTED EVENT DATE...EVENT TIME
EVENT NUMBER ILM1600228
RHSpecial weather statement, Jul 12, 12:51 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1251 PM EDT TUE JUL 12 2016
NCZ105>108-121730-
COASTAL PENDER NC-COASTAL NEW HANOVER NC-INLAND NEW HANOVER NC-
INLAND PENDER NC-
1251 PM EDT TUE JUL 12 2016
...SPECIAL WEATHER STATEMENT FOR PENDER AND NORTHEASTERN NEW HANOVER
COUNTIES UNTIL 130 PM EDT...
AT 1250 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER TOPSAIL...OR 7 MILES NORTH OF RICH INLET...MOVING NORTHEAST AT
30 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SURF CITY...FIGURE EIGHT ISLAND...RICH INLET...HAMPSTEAD...
TOPSAIL BEACH...PORTERS NECK...TOPSAIL...BAYSHORE...OGDEN...
ROCKY POINT...SCOTTS HILL...WOODSIDE AND EDGECOMB.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 407 AND 411.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3440 7758 3434 7766 3430 7771 3424 7777
3423 7780 3424 7780 3445 7790 3462 7764
3448 7758 3447 7757 3447 7756 3446 7754
3444 7752
TIME...MOT...LOC 1650Z 242DEG 24KT 3440 7771
JDWSpecial weather statement, Jul 12, 2:52 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
252 PM EDT TUE JUL 12 2016
NCZ099-109-110-SCZ053-054-121930-
COASTAL BRUNSWICK NC-COLUMBUS NC-INLAND BRUNSWICK NC-
COASTAL HORRY SC-INLAND HORRY SC-
252 PM EDT TUE JUL 12 2016
...SPECIAL WEATHER STATEMENT FOR SOUTH CENTRAL COLUMBUS...
SOUTHWESTERN BRUNSWICK AND EAST CENTRAL HORRY COUNTIES UNTIL 330 PM
EDT...
AT 252 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BROOKSVILLE...OR OVER LITTLE RIVER...MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NORTH MYRTLE BEACH...SHALLOTTE...SUNSET BEACH...OCEAN ISLE BEACH...
NORTH MYRTLE BEACH AIRPORT...LITTLE RIVER...IREDELL...
CAROLINA SHORES...CALABASH...
BAREFOOT LANDING AREA OF NORTH MYRTLE BEACH...SEASIDE...ASH...
PIREWAY...LONGS...DULAH...WAMPEE...BUGHILL...RUSSTOWN...
LONGWOOD AND GRISSETTOWN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 1 AND 15.
SC HIGHWAY 31 BETWEEN MILE MARKERS 15 AND 24.
SC HIGHWAY 22 NEAR MILE MARKER 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3379 7881 3402 7878 3403 7875 3411 7865
3409 7853 3409 7835 3390 7839 3383 7865
3378 7876
TIME...MOT...LOC 1852Z 274DEG 14KT 3390 7864
JDWSpecial weather statement, Jul 12, 2:58 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 258 PM EDT TUE JUL 12 2016 NCZ107>110-122000- INLAND BRUNSWICK NC-COASTAL BRUNSWICK NC-COASTAL NEW HANOVER NC- INLAND NEW HANOVER NC- 258 PM EDT TUE JUL 12 2016 ...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN BRUNSWICK AND SOUTHWESTERN NEW HANOVER COUNTIES UNTIL 400 PM EDT... AT 258 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SILVER LAKE...OR NEAR LELAND...MOVING EAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WILMINGTON...LELAND...CAROLINA BEACH...SNOWS CUT...BISHOP... TOWN CREEK...MILL CREEK...SILVER LAKE...SEAGATE...SEA BREEZE... MYRTLE GROVE...WINNABOW...MASONBORO...BELVILLE... NEW HANOVER REGIONAL MEDICAL CENTER AND CAPE FEAR HOSPITAL. THIS INCLUDES US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 34 AND 43. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3399 7792 3412 7812 3421 7811 3424 7782 TIME...MOT...LOC 1858Z 287DEG 8KT 3415 7799 JDW
Special weather statement, Jul 12, 3:38 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
338 PM EDT TUE JUL 12 2016
NCZ109-110-122030-
COASTAL BRUNSWICK NC-INLAND BRUNSWICK NC-
338 PM EDT TUE JUL 12 2016
...SPECIAL WEATHER STATEMENT FOR CENTRAL BRUNSWICK COUNTY UNTIL 430
PM EDT...
AT 338 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RUSSTOWN...OR NEAR SHALLOTTE...MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SHALLOTTE...BRUNSWICK COUNTY COMMUNITY COLLEGE MAIN CAMPUS...
SUPPLY...CIVIE TOWN...MAKATOKA...RUSSTOWN...
VARNAMTOWN AND BRUNSWICK NOVANT MEDICAL CENTER.
THIS INCLUDES US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 9
AND 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3394 7836 3395 7837 3394 7837 3394 7848
3405 7854 3422 7823 3395 7810
TIME...MOT...LOC 1938Z 249DEG 16KT 3401 7845
JDWThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:14 PM EDT | Areal Flood Advisory | ILM | Columbus, Robeson | 61 min |
| Jul 11, 8:15 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, Columbus | 25 min |
| Jul 11, 8:42 PM EDT | Special Weather Statement | ILM | Columbus | 33 min |
| Jul 11, 10:06 PM EDT | Special Marine Warning | ILM | 54 min | |
| Jul 11, 10:31 PM EDT | Special Marine Warning | ILM | 89 min | |
| Jul 12, 12:41 PM EDT | Special Marine Warning | ILM | 64 min | |
| Jul 12, 12:51 PM EDT | Special Weather Statement | ILM | Pender | 39 min |
| Jul 12, 2:52 PM EDT | Special Weather Statement | ILM | Brunswick | 38 min |
| Jul 12, 2:58 PM EDT | Special Weather Statement | ILM | New Hanover | 62 min |
| Jul 12, 3:11 PM EDT | Heat Advisory | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender, Robeson | 28 hr |
| Jul 12, 3:14 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, New Hanover | 46 min |
| Jul 12, 3:38 PM EDT | Special Weather Statement | ILM | Brunswick | 52 min |
| Jul 12, 3:54 PM EDT | Special Marine Warning | ILM | 96 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.